Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



$ P$-points in random universes

Author: Paul E. Cohen
Journal: Proc. Amer. Math. Soc. 74 (1979), 318-321
MSC: Primary 54D40; Secondary 03E05, 03E40
MathSciNet review: 524309
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A pathway is defined as an increasing sequence of subsets of $ ^\omega \omega $ which satisfy certain closure and boundedness properties. The existence of a pathway is shown to imply the existence of a P-point in $ \beta N\backslash N$. Pathways are shown to exist in any random extension of a model of $ {\text{ZFC}} + {\text{CH}}$.

References [Enhancements On Off] (What's this?)

  • [1] A. Blass, The Rudin-Keisler ordering of P-points, Trans. Amer. Math. Soc. 179 (1973), 145-166. MR 0354350 (50:6830)
  • [2] P. Halmos, Measure theory, Van Nostrand, New York, 1950. MR 0033869 (11:504d)
  • [3] T. Jech, Lectures in set theory with particular emphasis on the method of forcing, Lecture Notes in Math., Vol. 217, Springer, Berlin, 1971. MR 0321738 (48:105)
  • [4] J. Ketonen, On the existence of P-points in the Stone-Čech compactification of the integers, Fund. Math. 42 (1976), 91-94. MR 0433387 (55:6363)
  • [5] K. Kunen, P-points in random real extensions (unpublished note).
  • [6] A. Mathias, Happy families (to appear). MR 0491197 (58:10462)
  • [7] M. Rudin, Lectures on set theoretic topology, CBMS Regional Conf. Ser. in Math., no. 23, Amer. Math. Soc., Providence, R. I., 1975. MR 0367886 (51:4128)
  • [8] S. Shelah, On P-points, $ \beta (\omega )$ and other results in general topology, Notices Amer. Math. Soc. 25 (1978), A-365, Abstract #87T-G49.
  • [9] R. Solovay, A model of set-theory in which every set of reals is Lebesgue measurable, Ann. of Math. (2) 92 (1970), 1-56. MR 0265151 (42:64)
  • [10] G. Takeuti and W. Zaring, Axiomatic set theory, Springer, Berlin, 1973. MR 0416914 (54:4977)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D40, 03E05, 03E40

Retrieve articles in all journals with MSC: 54D40, 03E05, 03E40

Additional Information

Keywords: Stone-Cech compactification, P-points, random forcing
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society